# SDR ASOA03460

- Difficulty date: September 27, 2003
- Submitted: October 27, 2003
- Operation: Air carrier
- Aircraft: N531AS
- Make and model: Aerosp ATR 72-212
- Aircraft serial: 454
- System (JASC): 7712 · Engine BMEP/Torque Indicating
- Part: Torque Sensor
- Part number: 311649902
- Condition: Intermittent
- Location: Left Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: E, J
- Precautionary procedure: A

## Discrepancy

DURING CRUISE FROM ATL-GPT - AT APPROXIMATELY 16,000 FEET THE CREW NOTICED AN ENGINE PITCH CHANGE ACCOMAPNIED BY A YAW, ALONG WITH THE LEFT ENGINE TORQUE DROPPING TO APPROXIMATELY TWENTY PERCENT AND THEN RETURNING TO NORMAL.  THE CREW REDUCED THE POWER LEVERS TO APPROXIMATELY SIXTY PERCENT TORQUE WITH THE FLUCTUATION PATTERN CONTINUING PLUS OR MINUS THIRTY PERCENT, AT WHICH TIME THE CREW MOVED THE POWER LEVERS TO FLIGHT IDLE.  AN EMERGENCY WAS DECLARED AND THE AIRCRAFT DIVERTED TO MGM, LANDING SAFELY.  MAINTENANCE REMOVED AND REPLACED THE NR 2 TORQUE SENSOR ON THE LEFT ENGINE.  OPS AND LEAK CHECKS GOOD.  AIRCRAFT OK FOR SERVICE.  (M)
